MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

PLEXUS MANUFACTURING SDN. BHD VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Codes Break (1069); Communication or Transmission Problem (2896); Connection Problem (2900); Therapeutic or Diagnostic Output Failure (3023); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Therapeutic Response, Decreased (2271)
Date of Event 09/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 3550-05, serial#: unknown, product type: accessory.Other relevant device(s) are: product id: 3550-05, serial/lot #: unknown.Date of event: date is approximate with month/year validity.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
2019-sep-30 (b)(4) (con, rep): information was received from a consumer and a manufacturer representative (rep) regarding an advanced evaluation trial patient with an external neurostimulator (ens).It was reported by an advanced evaluation patient on (b)(6) 2019 that they reached maximum stimulation at 1.2 on program 2.While attempting to change their program, the patient reached maximum stimulation at 0.1 on programs 3, 4 and 5.While attempting to change the patient to program 6, they received a serial communication error (b)(4).The patient was referred to their clinician¿s office.On (b)(6)2019 the patient mentioned they reached maximum stimulation and they were receiving a communication error when trying to switch sides.The patient was then transferred to patient and technical services (pats).The patient, who had their evaluation begin/ens implanted on wednesday (b)(6) 2019, reported to pats that they did not think the device was doing anything on wednesday and thursday.The patient stated they increased it from 8 to 10 and then called the office and they left it at 0.2.The patient stated they did not have to get up that night to go to the bathroom and the following day it seemed to be working pretty good.The next day on saturday or sunday, it did not do anything good at all.The patient stated they called the manufacturer company on monday ((b)(6) 2019) and went over the handset with the manufacturer representative (rep).On monday the patient reported the handset was showing ¿connection error, no lead attached to cable.Ensure all connections are secure.¿ prior to this message, it had been showing that the setting was as high as it could go.The patient reported the rep went through troubleshooting and had the patient take batteries out and press the ens button.It was noted that the ens light was on and that everything had seemed to be connected and the patient stated that the rep had said to either replace the unit or to have it taken out that day.The patient reported they were not sure if their device worked and they were not sure if they wanted to go through this again.The patient mentioned that they took them off their arthritis medication and they had pain however the patient noted that the hcp didn¿t seem to have any concern with it.The patient reported they had an appoint that day of the call and that a rep would be there.While on the call with the patient, it was suggested that the patient consider powering off and back on the handset and to tap retry to reconnect to the ens however the connection error still came up.The patient was redirected to follow up with their health care physician (hcp) to address the issue and the manufacturer representative (rep) was also contacted on (b)(6) 2019 by patient services who reported to the rep that the patient had been getting an error message (connection error) and that the error still came up after troubleshooting.The rep replied that same day that the patient had been contacted on (b)(6) 2019 and that they were scheduled for an implant that day.Additional information was received from a manufacturer representative (rep) on (b)(6) 2019.The rep reported that there was metal extension wire damage.The rep reported that the patient did not remember any trauma to the wire but they were not sure.The patient had called the rep on (b)(6)2019 and the rep helped the patient troubleshoot with their device and the rep stated it was clear there was a problem with a cord or wire, based on the messaging the enhanced verify gave.The rep noted that the patient had been encouraged by their one day of positive relief but they wished they could have discovered the issue sooner so the patient could have the chance for a longer trial.It was noted that the issue was resolved at the time of the report.The rep mentioned the facility refused to return any wires to the manufacturer company for further testing however a photo was permitted of the ens and the test cable.The rep reported that the patient has now moved forward to the stage ii implant (on (b)(6) 2019) and the issue was no longer a concern to the patient or the hcp.The hcp was noted to have no further information for the manufacturer company.There were no further complications reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the representative stated that the metal extension wire was a part of the lead kit.Product #3889-28 sn: (b)(4).The ens has not been returned because the facility refused to return.The reason for the communication is unknown and the status has been made aware to the implanting physician.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key9246610
Report Number3004593495-2019-01127
Device Sequence Number2600372
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR